Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Hastings, NE

March 11, 201524 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas

NWS Hastings, NE issued this red flag warning at Mar 11, 2015, 3:25 PM CDT for 24 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas. It took effect at Mar 12, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2015, 3:25 PM CDT (20:25 UTC)
In effect from
Mar 12, 2015, 1:00 PM CDT
Expired
Mar 12, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
All 27 counties

Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS83 KGID 112025
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT WED MAR 11 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR 
PORTIONS OF S CENTRAL NE...

...FIRE WEATHER WATCH IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
PORTIONS OF S CENTRAL NE...

NEZ039>041-046>048-061-062-073>075-120430-
/O.NEW.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS-
KEARNEY-ADAMS-
325 PM CDT WED MAR 11 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...061...062...073...074 AND 075...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 
  BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 
  PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 
  075 ADAMS.

* WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED
  WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ049-060-063-064-072-076-082>086-120430-
/O.NEW.KGID.FW.A.0001.150312T1800Z-150313T0000Z/
POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-
325 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 049...060...063...064...072...076...082...083...
084...085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 
  HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 
  GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 
  086 NUCKOLLS.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED
  WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HALBLAUB
5 follow-up statements
746 
WWUS83 KGID 120314
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT WED MAR 11 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
PORTIONS OF S CENTRAL NE...

...FIRE WEATHER WATCH IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY
FOR PORTIONS OF S CENTRAL NE...

NEZ039>041-046>048-061-062-073>075-121115-
/O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS-
KEARNEY-ADAMS-
1014 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...040...041...046...047...048...061...062...073...
074 AND 075...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 
  BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 
  PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 
  075 ADAMS.

* WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ049-060-063-064-072-076-082>086-121115-
/O.CON.KGID.FW.A.0001.150312T1800Z-150313T0000Z/
POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-
1014 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 049...060...063...064...072...076...082...
083...084...085 AND 086...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 
  HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 
  GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 
  086 NUCKOLLS.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
615 
WWUS83 KGID 120830
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
330 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...

NEZ049-060-063-064-072-076-082>086-121630-
/O.UPG.KGID.FW.A.0001.150312T1800Z-150313T0000Z/
/O.EXA.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-
330 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 049...060...063...064...072...076...082...083...
084...085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 
  HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 
  GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 
  086 NUCKOLLS.

* WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ005-006-017-NEZ077-087-121630-
/O.EXA.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
PHILLIPS-SMITH-ROOKS-FILLMORE-THAYER-
330 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...017...077 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. 
  IN NEBRASKA...FIRE WEATHER ZONE 077 FILLMORE AND FIRE WEATHER 
  ZONE 087 THAYER.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ039>041-046>048-061-062-073>075-121630-
/O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS-
KEARNEY-ADAMS-
330 AM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039...040...041...046...047...048...061...062...
073...074 AND 075...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 
  BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 
  PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 
  075 ADAMS.

* WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
203 
WWUS83 KGID 120834
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
334 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-121700-
/O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
334 AM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...017...039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. 
  IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 
  040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 
  046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 
  048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 
  062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 
  064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 
  075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 
  FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER 
  ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE 
  WEATHER ZONE 087 THAYER.

* WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

* RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE 
  USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE 
  POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
058 
WWUS83 KGID 121646
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1146 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-130000-
/O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/
PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
1146 AM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...039...040...041...046...047...048...049...060...061...
062...063...064...072...073...074...075...076...077...082...083...
084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. 
  IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 
  040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 
  046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 
  048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 
  062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 
  064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 
  075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 
  FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER 
  ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE 
  WEATHER ZONE 087 THAYER.

* WIND...SUSTAINED FROM THE SOUTH AT AROUND 20 MPH...WITH GUSTS TO
  AROUND 25 MPH.

* RELATIVE HUMIDITY...FALLING INTO THE 15 TO 20 PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BRYANT
565 
WWUS83 KGID 122347
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT THU MAR 12 2015

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-130100-
/O.EXP.KGID.FW.W.0002.000000T0000Z-150313T0000Z/
PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
647 PM CDT THU MAR 12 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
017...039...040...041...046...047...048...049...060...061...062...
063...064...072...073...074...075...076...077...082...083...084...
085...086 AND 087...

WIND SPEEDS FROM THE SOUTH HAVE DECREASED ENOUGH TO ALLOW THE RED
FLAG WARNING TO EXPIRE. RELATIVE HUMIDITY REMAINS BELOW 20
PERCENT IN MOST LOCATIONS...AND EVEN BELOW 15 PERCENT IN SOME
LOCATIONS. RELATIVE HUMIDITY WILL RECOVER TO GREATER THAN 25
PERCENT FOR MOST AREAS BY 8 PM.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 11, 12:25 PM CDT, 3 hours earlier.

Area forecast discussion, Mar 11, 12:25 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1225 PM CDT WED MAR 11 2015

...CORRECTED MISSING WORD IN FIRE WX SECTION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM CDT WED MAR 11 2015

CURRENT SURFACE ANALYSIS HAS A WEAK SURFACE HIGH PRESSURE SYSTEM
ACROSS THE FORECAST AREA. THIS HAS KEPT WINDS LIGHT AND VARIABLE
ACROSS THE AREA.

AN UPPER LEVEL RIDGE MOVES ACROSS THE AREA TODAY AND TONIGHT. THIS
WILL KEEP SKIES CLEAR AND TEMPERATURES WELL ABOVE NORMAL. AS THE
WEAK SURFACE HIGH MOVES TO THE EAST THERE IS A SURFACE LOW
DEVELOPING IN THE NORTHERN ROCKIES THAT WILL ALLOW FOR THE PRESSURE
GRADIENT TO INCREASE TODAY. WINDS WILL TURN TO THE SOUTH AND
INCREASE LATE THIS MORNING AND INTO THE AFTERNOON HOURS.

WINDS WILL DROP OFF AGAIN AFTER SUNSET THIS EVENING BUT EXPECT
TEMPERATURES TO REMAIN ABOVE NORMAL.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 404 AM CDT WED MAR 11 2015

DRY AND VERY WARM CONDITIONS ARE EXPECTED THROUGH MONDAY. WE WILL
SEE A COOL DOWN BACK TO NEAR NORMAL BY TUESDAY...ALTHOUGH THE DRY
WEATHER WILL CONTINUE. FORECAST HIGHS IN THE MID 70S ON THURSDAY
WOULD BE WITHIN ABOUT 5 DEGREES OF THE RECORD HIGHS THAT DAY. FIRE
DANGER WILL BE A POTENTIAL CONCERN ON THURSDAY DUE TO GUSTY SOUTH
WINDS AND LOW RH VALUES.

THURSDAY...THE UPPER FLOW WILL REMAIN WEAK AND THE NEAREST STORM
SYSTEM WILL BE WELL TO OUR SOUTHEAST ACROSS PORTIONS OF ARKANSAS.
THE SFC WIND WILL BE SOUTHERLY AND EVEN BREEZY OUT AHEAD OF A SFC
LOW THAT WILL BE TRACKING EAST ACROSS THE DAKOTAS. SKIES WILL BE
CLEAR TO MOSTLY CLEAR AND TEMPERATURES ALOFT CONTINUE TO WARM AS THE
COLD AIR IS HELD AT BAY OVER NORTHERN CANADA. OUR AIRMASS WILL
CONTINUE TO BE RATHER DRY AND THUS SHOULD EASILY HEAT UP RATHER
QUICKLY GIVEN THE ABUNDANT SUNSHINE. THEREFORE...WILL CALL FOR HIGHS
GENERALLY IN THE MID 70S. THE RECORD HIGH IN GRAND ISLAND ON
THURSDAY IS 81...BUT THE RECORD HIGH IS ONLY 78 IN HASTINGS. WE
COULD COME VERY CLOSE TO A RECORD HIGH IN HASTINGS ON THURSDAY. THE
PRIMARY CONCERN WILL CENTER AROUND FIRE DANGER...WHICH SHOULD BE
NEAR CRITICAL MOST AREAS...TO EVEN CRITICAL ACROSS WESTERN ZONES DUE
TO LOW DEWPOINTS AND A BREEZY SOUTH WIND. FIRE WEATHER HEADLINES MAY
BE NEEDED THURSDAY AFTERNOON.

FRIDAY AND SATURDAY...A WEAK TROUGH AXIS WILL PUSH THROUGH DURING
THE MORNING HOURS ON FRIDAY TURNING THE WIND NORTHERLY AND ALLOWING
FOR COOL AIR ADVECTION. THERE IS VERY LITTLE MOISTURE TO WORK
WITH...THE OVERALL MID TO UPPER LEVEL FORCING IS RATHER WEEK...AND
THUS DRY WEATHER WILL PERSIST. HIGHS WILL LIKELY FALL BACK SEVERAL
DEGREES INTO THE UPPER 60S ON FRIDAY AND MAY FALL A BIT FURTHER INTO
THE LOWER TO MID 60S ON SATURDAY. HOWEVER...WITH NORMAL HIGHS IN THE
UPPER 40S...THIS WILL STILL BE RATHER WARM FOR THIS TIME OF YEAR.

SUNDAY AND MONDAY...THE SFC FLOW WILL ONCE AGAIN BECOME BREEZY OUT
OF THE SOUTH TO SOUTHWEST ON SUNDAY AHEAD OF THE NEXT SFC LOW THAT
WILL BE SINKING SOUTH OUT OF CANADA INTO MONTANA. THE 00Z GFS AND
00Z ECMWF BOTH QUICKLY WARM 850 MB TEMPERATURES UP INTO THE 11-17C
RANGE...WHICH IS AS WARM OR WARMER THAN TODAY AND THURSDAY.
CONSEQUENTLY...HIGHS ON SUNDAY SHOULD EASILY CLIMB BACK INTO THE 70S
AND MAY EVEN BE A FEW DEGREES WARMER THAN WE ARE CURRENTLY
FORECASTING. A COLD FRONT IS POISED TO SWING THROUGH SOMETIME ON
MONDAY WITH THE 00Z ECMWF SEVERAL HOURS FASTER WITH THE FRONT THAN
THE 00Z GFS. THEREFORE...IT IS A DIFFICULT TEMPERATURE FORECAST WITH
HIGH UNCERTAINTY. HIGHS COULD BE BACK IN THE LOWER 70S IF THE FRONT
SLOWS DOWN OR MAY NOT GET OUT OF THE 50S IF THE FRONT SPEEDS UP. FOR
NOW WILL CONTINUE TO CALL FOR HIGHS SOMEWHERE IN THE MIDDLE...WHICH
WOULD PRIMARILY BE IN THE 60S.

TUESDAY...DRY AND COOLER AIR WILL BE LEFT IN PLACE BEHIND THE MONDAY
COLD FRONT AND WILL CALL FOR HIGHS IN THE 50S.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z THU AFTERNOON)
ISSUED AT 1225 PM CDT WED MAR 11 2015

THIS AFTERNOON: VFR SKC. SE WINDS UNDER 10 KTS.

TONIGHT: VFR WITH SCT 25K FT CIRROSTRATUS INCREASING FROM THE W.
SE WINDS UNDER 10 KTS. LLWS AROUND 500 FT MAY NEED TO BE INCLUDED
IN FUTURE TAFS. LATEST GUIDANCE SUGGESTS IT JUST FALLS SHORT OF
THE THRESHOLD FOR INCLUDING IT.

THU THRU 18Z: VFR. SCT 25K FT CIRROSTRATUS. S WINDS WILL INCREASE
15Z-16Z AND GUST TO AROUND 25 KTS.

CONFIDENCE: HIGH ALL ELEMENTS ALL TIME PERIODS EXCEPT MEDIUM
CONFIDENCE ON LLWS POTENTIAL TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 1225 PM CDT WED MAR 11 2015

WE WILL BE EVALUATING POTENTIAL FOR A RED FLAG WARNING FOR PARTS
OF CNTRL/S-CNTRL NEB TOMORROW AFTERNOON. CONFIDENCE IS CURRENTLY
60% ON ISSUANCE THIS AFTERNOON. WINDS WILL BE THERE. MAIN ? IS RH.
WIND DIRECTION WILL BE DIFFERENT FROM THE PAST FEW DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...WESELY
AVIATION...HALBLAUB
FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Mar 11, 4:53 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
453 AM CDT WED MAR 11 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
453 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY ALONG WITH SOUTH WINDS WILL CREATE NEAR-
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...PRIMARILY
ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND
NORTHWEST OF A LINE FROM LEXINGTON...TO ST. PAUL AND FULLERTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEAR CRITICAL TO CRITICAL FIRE DANGER IS EXPECTED ACROSS THE OUTLOOK
AREA THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:25 PM CDTFire Weather WatchGIDClay, Dawson, Franklin, Furnas, Gosper, Hamilton and 5 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.